EconPapers    
Economics at your fingertips  
 

Faster backtracking algorithms for the generation of symmetry‐invariant permutations

Oscar Moreno, John Ramírez, Dorothy Bollman and Edusmildo Orozco

Journal of Applied Mathematics, 2002, vol. 2, issue 6, 277-287

Abstract: A new backtracking algorithm is developed for generating classes of permutations, that are invariant under the group G4 of rigid motions of the square generated by reflections about the horizontal and vertical axes. Special cases give a new algorithm for generating solutions of the classical n‐queens problem, as well as a new algorithm for generating Costas sequences, which are used in encoding radar and sonar signals. Parallel implementations of this latter algorithm have yielded new Costas sequences for length n, 19 ≤ n ≤ 24.

Date: 2002
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1155/S1110757X02203022

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jnljam:v:2:y:2002:i:6:p:277-287

Access Statistics for this article

More articles in Journal of Applied Mathematics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:jnljam:v:2:y:2002:i:6:p:277-287